Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2019, 7:10 PM MST for Mohave County, Arizona. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 7:10 PM MST (02:10 UTC)
- Expired
- Aug 7, 2019, 8:46 PM MST
- In force
- 96 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WGUS55 KVEF 080210
FFWVEF
AZC015-080515-
/O.NEW.KVEF.FF.W.0037.190808T0210Z-190808T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
710 PM MST Wed Aug 7 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 1015 PM MST.
* At 708 PM MST, emergency management reported numerous spots of
flash flooding are occurring in Golden Valley along the Sacramento
Wash. Continue to heed any road closures.
* Some locations that will experience flooding include...
Golden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3537 11409 3510 11414 3510 11432 3524 11434
3538 11432
$$
CK1 follow-up statement
395
WGUS75 KVEF 080346
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
846 PM MST Wed Aug 7 2019
AZC015-080354-
/O.CAN.KVEF.FF.W.0037.000000T0000Z-190808T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
846 PM MST Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY IS
CANCELLED...
Flood waters from earlier heavy rain in Golden Valley have begun to
recede, and no further rain is expected, so the Flash Flood Warning
has been cancelled. Please continue to heed any remaining road
closures.
LAT...LON 3537 11409 3510 11414 3510 11432 3524 11434
3538 11432
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 5:38 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 5:38 PM MST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 538 PM PDT Wed Aug 7 2019 .SYNOPSIS...Chances for showers and thunderstorms continue on Thursday across parts of the area with temperatures slightly warmer than normal. Drier air moving in from the west will flush out monsoon moisture and bring an end to thunderstorm activity by the weekend and dry, seasonal conditions are expected to continue into early next week. && .UPDATE...Adjusted precip chances through the early evening based on radar and short range model trends. No other changes made to the forecast at this time. -Salmen && .PREVIOUS DISCUSSION...230 PM PDT... .DISCUSSION...tonight through next Wednesday. A 70-80 knot upper level jet streak associated with an area of low pressure off the southern California coast could provide support for nocturnal thunderstorms across portions of Inyo, Esmeralda and central Nye counties overnight. PWAT values over this region generally less than an inch and primarily in the mid levels bring an increasing threat of strong winds to these areas. Moisture profiles deepen as we move south through the CWA with 1-1.5 inch PWATs common. Both gusty winds and locally heavy rain will be a concern in this region into the evening hours but coverage is expected to decrease overnight. Thunderstorm coverage on Thursday will include a chance for storms over the northwestern portions of Inyo County, parts of the southern Great Basin, Mohave County, the Spring Mountains and Sheep Range in Clark County. Bumped up temperatures on Thursday over what the NBM initialized with MOS guidance suggesting a similar day to today temperature wise. Same story for Friday with the NBM appearing underdone with temperatures. Models are forecasting dry conditions area wide on Friday despite moisture not getting completely flushed out of Mohave County where weak instability is still forecast Friday afternoon. The weekend through the middle of next week looks dry and temperatures should be seasonal or slightly under with troughing transitioning to zonal flow over the west and high pressure centering over the southeast US. && .FIRE WEATHER...Shower and thunderstorm development remains possible overnight primarily over the northwestern portion of the forecast area. Shower/storm coverage elsewhere is expected to have better chances of producing wetting rains and coverage overall is expected to decrease overnight. Due to the ongoing threat of dry thunderstorms overnight in Esmeralda County and and portions of Nye County, a Red Flag Warning remains in effect until 5 am Thursday. Storms developing in these areas increases the potential for lightning caused fire starts and fire spread from associated gusty winds. && .AVIATION...For McCarran...Confidence is increasing for the potential for gusty thunderstorm outflow winds impacting the Las Vegas Valley this afternoon between 23-03Z. Can't rule out an isolated TSRA developing in the valley itself which would result in more variable outflow wind impacts, but the more likely scenario is southwest wind push arriving from the south and impacting the terminal with little precip expected. This may require amendments this evening and PIREP solicitation is recommended as approaches, especially from the southwest, will be impacted. This activity should clear out after 03Z leaving the region in south-southwest winds aoa 10kts. For the rest of southern Nevada, northwest Arizona and southeast California...The region will be contending with the development of isolated thunderstorms and gusty outflow winds, potentially over 30 kts at times. The terminals most likely to be impacted are initially KDAG, but soon after KEED/KIFP. KBIH will also see some TSRA development most likely this afternoon but confidence in terminal impacts is a bit less confident. CIGs should remain VFR but thunderstorm outflows in all cases may result in sporadic wind impacts throughout the afternoon and early evening hours. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Salmen AVIATION...TB3 For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 7, 4:41 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 PM PDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 10 SSE ESSEX 34.59N 115.21W
08/07/2019 M64 MPH SAN BERNARDINO CA MESONET
MESONET STATION PG163 OLD WOMAN MOUNTAIN.
&&
CFSLocal storm report, Aug 7, 6:27 PM MST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
627 PM PDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.29W
08/07/2019 MOHAVE AZ COUNTY OFFICIAL
CHINO DRIVE CLOSE AT MILKY WAY RD DUE TO
FLOODING. TWO FEET OF WATER FLOWING OVER
ROAD.
&&
CFSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:32 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Aug 7, 7:02 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.